Facebook Pixel
EmpowHER Guest

Brown discharge after the first period after taking the morning after pill

By Anonymous May 18, 2016 - 11:25am
Rate This

My Bf and I did not have intercourse, but vigorous fingering. Next morning I felt a little pain in my vaginal area which subsided after I ate something. His penis was close to my vagina at times so I took the morning after pill within 24 hours. I had periods after 8 days, which was one week earlier than normal and of shorter duration. 1-2 days after the periods are over, I am observing dark brown discharge from my vagina in small quantities throughout the day. It has been for 3-4 days now. Is it something to worry about?

Add a Comment3 Comments

EmpowHER Guest

Hi Susan,

Hope you can help me out as I've been panicking for over a month.

My boyfriend and I have never had sex but last April 9, we fooled around. I would say it was just heavy petting and a handjob, which resulted to him coming. The first time, he went to the bathroom to finish it himself and washed his hands and dried them with tissue. He rubbed my clit after. Then I gave him a handjob again, but this time he cummed on a handkerchief.

I was super paranoid so I took an ecp in about 36 hours. I had my regular period April 2-6. I bled again, I guess, withdrawal bleeding April 16. Until now, I have no period but my breasts are sore, similar to what I have during regular pms. I also have pasty white discharge and when I wipe, there's brown stuff (like day 6 of a period spotting).

Is there any chance I'm pregnant? I don't wanna have to take a test if i don't need to. Thanks for reading through it! Hope you can help me out.

May 22, 2016 - 1:59am
HERWriter Guide (reply to Anonymous)

Hi Anon!

There was probably no need to take an ECP. Bear in mind it's side effects so unless you are sure there was ejaculation in your vagina, don't take it.

Since you bled around April 16, you may just be delayed due to taking the ECP. It sounds like you now have PMS so wait at least a week before testing for pregnancy. It really sounds like you have nothing to worry about.


May 24, 2016 - 1:42pm
HERWriter Guide

Hi Anon!

Thanks for your post!

I would agree this is likely a side effect from taking emergency contraception. I'm sure this dark (old) blood will end soon.

In future don't take EC unless you have sex. A penis near a vagina will not cause pregnancy. Ejaculation has to occur in the vaginal cavity or, more rarely, at the opening. There is no need and EC can cause irregular bleeding.

Read more here: http://www.empowher.com/birth-control/content/facts-about-emergency-contraceptive-pills


May 18, 2016 - 1:00pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!